A first order nonlinear evolution equation is relaxed by means of a time convolution operator, with a kernel obtained by rescaling a given positive decreasing function. This relaxation produces an integrodifferential equation, whose formal limit, as the scaling parameter (or relaxation time) ε tends to zero, is the original equation. The relaxed equation is equivalent to the widely studied hyperbolic relaxation when the memory kernel, in particular, is the decreasing exponential. In this work, we establish general conditions which ensure that the longterm dynamics of the two evolution equations are, in some appropriate sense, close, when ε is small. Namely, we prove the existence of a robust family of exponential attractors for the related dissipative dynamical systems, which is stable with respect to the singular limit ε→0. The abstract result is then applied to Allen-Cahn and Cahn-Hilliard type equations.

Memory relaxation of first order evolution equations / Gatti, Stefania; Grasselli, M; Miranville, A; Pata, V.. - In: NONLINEARITY. - ISSN 0951-7715. - STAMPA. - 18:(2005), pp. 1859-1883.

Memory relaxation of first order evolution equations

GATTI, Stefania;
2005

Abstract

A first order nonlinear evolution equation is relaxed by means of a time convolution operator, with a kernel obtained by rescaling a given positive decreasing function. This relaxation produces an integrodifferential equation, whose formal limit, as the scaling parameter (or relaxation time) ε tends to zero, is the original equation. The relaxed equation is equivalent to the widely studied hyperbolic relaxation when the memory kernel, in particular, is the decreasing exponential. In this work, we establish general conditions which ensure that the longterm dynamics of the two evolution equations are, in some appropriate sense, close, when ε is small. Namely, we prove the existence of a robust family of exponential attractors for the related dissipative dynamical systems, which is stable with respect to the singular limit ε→0. The abstract result is then applied to Allen-Cahn and Cahn-Hilliard type equations.
18
1859
1883
Memory relaxation of first order evolution equations / Gatti, Stefania; Grasselli, M; Miranville, A; Pata, V.. - In: NONLINEARITY. - ISSN 0951-7715. - STAMPA. - 18:(2005), pp. 1859-1883.
Gatti, Stefania; Grasselli, M; Miranville, A; Pata, V.
File in questo prodotto:
File Dimensione Formato  
GGMPNonlinearity.pdf

non disponibili

Tipologia: Post-print dell'autore (bozza post referaggio)
Dimensione 272.27 kB
Formato Adobe PDF
272.27 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11380/453673
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 36
  • ???jsp.display-item.citation.isi??? 33
social impact